Home > Research > Publications & Outputs > Higher point derivations on commutative Banach ...
View graph of relations

Higher point derivations on commutative Banach algebras, II

Research output: Contribution to journalJournal article

Published

Standard

Higher point derivations on commutative Banach algebras, II. / Dales, H.G.; McClure, J. P.

In: Journal of the London Mathematical Society, Vol. 16, No. 2, 10.1977, p. 313-325.

Research output: Contribution to journalJournal article

Harvard

Dales, HG & McClure, JP 1977, 'Higher point derivations on commutative Banach algebras, II', Journal of the London Mathematical Society, vol. 16, no. 2, pp. 313-325. https://doi.org/10.1112/jlms/s2-16.2.313

APA

Dales, H. G., & McClure, J. P. (1977). Higher point derivations on commutative Banach algebras, II. Journal of the London Mathematical Society, 16(2), 313-325. https://doi.org/10.1112/jlms/s2-16.2.313

Vancouver

Dales HG, McClure JP. Higher point derivations on commutative Banach algebras, II. Journal of the London Mathematical Society. 1977 Oct;16(2):313-325. https://doi.org/10.1112/jlms/s2-16.2.313

Author

Dales, H.G. ; McClure, J. P. / Higher point derivations on commutative Banach algebras, II. In: Journal of the London Mathematical Society. 1977 ; Vol. 16, No. 2. pp. 313-325.

Bibtex

@article{db9bbe2a152c42eaa805472249b83497,
title = "Higher point derivations on commutative Banach algebras, II",
abstract = "This paper continues the study of continuity properties of higher point derivations on commutative Banach algebras. It is shown that there are uniform algebras and regular algebras which have totally discontinuous point derivations of infinite order. This shows that there can be no special automatic continuity results for higher point derivations either for uniform algebras or for regular algebras. It is also shown that there are Banach algebras which have homomorphisms onto the algebra of complex formal power series.An important element in the constructions is a topological version of the symmetric tensor algebra over a vector space. These algebras may be of independent interest; related objects have already been considered by other authors.",
author = "H.G. Dales and McClure, {J. P.}",
year = "1977",
month = oct
doi = "10.1112/jlms/s2-16.2.313",
language = "English",
volume = "16",
pages = "313--325",
journal = "Journal of the London Mathematical Society",
issn = "0024-6107",
publisher = "Oxford University Press",
number = "2",

}

RIS

TY - JOUR

T1 - Higher point derivations on commutative Banach algebras, II

AU - Dales, H.G.

AU - McClure, J. P.

PY - 1977/10

Y1 - 1977/10

N2 - This paper continues the study of continuity properties of higher point derivations on commutative Banach algebras. It is shown that there are uniform algebras and regular algebras which have totally discontinuous point derivations of infinite order. This shows that there can be no special automatic continuity results for higher point derivations either for uniform algebras or for regular algebras. It is also shown that there are Banach algebras which have homomorphisms onto the algebra of complex formal power series.An important element in the constructions is a topological version of the symmetric tensor algebra over a vector space. These algebras may be of independent interest; related objects have already been considered by other authors.

AB - This paper continues the study of continuity properties of higher point derivations on commutative Banach algebras. It is shown that there are uniform algebras and regular algebras which have totally discontinuous point derivations of infinite order. This shows that there can be no special automatic continuity results for higher point derivations either for uniform algebras or for regular algebras. It is also shown that there are Banach algebras which have homomorphisms onto the algebra of complex formal power series.An important element in the constructions is a topological version of the symmetric tensor algebra over a vector space. These algebras may be of independent interest; related objects have already been considered by other authors.

U2 - 10.1112/jlms/s2-16.2.313

DO - 10.1112/jlms/s2-16.2.313

M3 - Journal article

VL - 16

SP - 313

EP - 325

JO - Journal of the London Mathematical Society

JF - Journal of the London Mathematical Society

SN - 0024-6107

IS - 2

ER -